My husband has had some very painful very red abscesses under his arm for the last 6 weeks. He has had Flucloxicillin twice, (cma back as soon as he finished the pills) then a double dose of Fluc plus Amox 500's for one week, then it came back as soon as he stopped the pills. Then they gave him another week's worth of single dose amox (250's) and fluc and again it suppressed it for a few days but as soon as he stopped taking them the sites came back (about 10 blind heads at present). The docs then gave him Augmentin (co-amoxiclav) which he's been on now for 5 days and still the boils are not receding and are still very red, very sore and not showing any signs of going away.
Throughout all of this he has had a slight fever occasionally, and some sickness (maybe because of the pain or medication, we've presumed).
He is not diabetic and he is 31 and otherwise very healthy, having had no colds or flu for months.
Have you any idea as to what we can now do to resolve this and make these boils go away, please? Are there any antibiotics he can try which might be more effective than what he has taken? (I have read somewhere that amoxycillin aren't any use for Staph infections and do you think that this is what this is, from the description?
Recurrent abscesses are a difficult problem. It's not so much getting rid of the bacteria as preventing reinfection. Sometimes washing the whole body with an antiseptic like Hibiclens (OTC) and applying bacitracin ointment to the nostrils every night (that's where staph soemtimes silently hang out) helps. You might want to cosnult a specialist on Infectious Disease at a local teaching hospital as well.
This doesn't necessarily mean that there's anything wrong with his immnity, by the way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.